My Dr. gradually tapered my dose, but the side effects are horrible. I am having dizziness, mind zaps, chills, emotional craziness & just real tired of feeling like this. I took my last dose 5 days ago. How much longer will this last?
15 Jan 2012
Unfortunately it could last another week or so, but since it has already been almost a week the withdrawal effects should gradually lessen. If it really is unbearable you could try the lowest dose of Pristiq and take it every other day for a couple of weeks, then every third day for a couple of weeks before stopping again.
20 Feb 2012
It will take time. I have been going through the very long withdrawal process over the past 2 months, have been completely off the nasty drug for 23 days, and am STILL having slight withdrawal symptoms (dizzy, mind zaps, headache). I am hoping that they will end soon as I am now on an actual detox program to get rid of the drug. HORRIBLE DRUG with HORRIBLE WITHDRAWAL symptoms... would have been nice to know when I first started taking it. Good luck - look to friends and family for support - take vitamins and eat as healthy as you can. When you think you may be going "crazy"... try not to panic, take a deep breath and know that it's the drug and not you.
6 Oct 2012
1 day 8 hours ago
I have been on Prestiq since June 2012 50mgs daily. I'm on day 4 of quitting cold turkey. First two days I didn't feel any different unti day 3 and 4. Been getting brain zaps all day. They are not to bothersome just don't move your eyes or head around to quick. I did puke yesterday, only because I exercised. Maybe I shouldn't have. I thought the withdrawals would be worse but they are not, thank god. I didn't want to taper off because I felt I would be prolonging the withdrawal symptoms. I didn't want to take a pill for the rest of my life so I quit. My wife says I've changed and that I was distant and wanted me back. I actually got worse when I started taking the pills. I had many anxiety attacks the first three weeks while on it. Oh I forgot to mention, I was on prestiq for anxiety only not depression. I hope my side of the story about prestiq helps. Any questions, feel free to ask away.
26 Apr 2014
I know this post is old, however, I hope someone like me who was searching for answers finds this post helpful. I was on Prestiq for four years and have just started tapering off of the drug. I have experienced withdrawals but after a couple of weeks I have found myself drug free and getting stronger! I have found that I like myself and my life so much better without the use of this drug. First and foremost I have used the power of prayer! I do not have the strength to overcome these symptoms alone, but through prayer for each new day, I am overcoming and getting stronger one day at a time. Secondly, eat clean!! Junk creates brain fog and I am learning the power of food. Let me recommend Rick Warren's book "The Daniel Plan" to help get started.
Third, Exercise! I have found that this helps me get each day started! Leslie Sansone's DVD "Walk Strong" can be found at WalMart and is a very doable program that helps to get you moving! I know this sounds simple but with 1) Prayer 2) Proper Diet and 3) Exercise , I am gaining my life back one day at a time! Praise God!
17 Dec 2014
I've been on Pristiq 100mg for 3 years. I was diagnosed with major depression, anxiety and bulimia. Personally, I didn't notice much of a difference while taking it. But when I missed a dose by a day I'd feel extremely hungover and couldn't concentrate. My psychiatrist said something that I took really personally and just didn't want to go back to him, so he stopped prescribing me pristiq. I realized I couldn't get anymore refills with about 3 tablets left. So I cut them in half and took the halves every other day and then cut them in fourths. This was hell, especially during my final week of college. I'd hear my name being called a few times (slight auditory and visual hallucinations...
Extremely freaky) My significant other almost broke up because Of my crazy mood swings, I was having brain zaps all the time, cried at basically anything and everything, binged on so much 'junk food,' and probably gained about ten pounds. Also a few days ago I went out to a restaurant and fainted/passed and wet my pants in the process, it was probably because I was dehydrated but it was extremely scary.. Because I wasn't sure if it tied in with being off of pristiq. I've been off completely for about a week now. I feel a lot better than before, I still get occasional brainZaps, am tired often and am drinking a ton of water. Also I notice I get chills where it feels like my toenails and fingernails are going to fall off.. It feels like my sensory nerves are a little off at times. This is the absolute worse drug to get off of.
I'm so thankful for this support group. I'd like to hear anyone's opinions or related stories... Stick in there everyone.
15 Jan 2015
I don't have a complete answer yet. I started taking the Prestiq (50 mg) two years ago. My doctor prescribed it to give me energy for my Fibromyalgia. I could kick myself in the head for not checking it out. Last summer I started having very bad dizziness, ringing in my ears and nausea. I was sick for almost three months before being diagnosed with Meniere's Disease. I forgot to get the script filled on time in December 2014. It took my doctor three days to get the script to my pharmacy and by then the Meniere's had started. I went to my family doctor and we decided to wean me off the medication. The Meniere's got worse so I had to call my ENT and he had to precribe valium for three days to settle down the dizziness, nausea, and ringing in my ears. It worked. I took the last dose on January 3rd. I have been drinking lots of water with lemon in it to try to keep flushing my body.
As of today, January 15th I still have ringing in my ears and the brain zaps that I got when the Meniere's started are still happening. I am going to report all of this to the FDA. I will never take this or any kind of drug like it again. Not only has it caused another disease, but I may never get over the Meniere's because of the Prestiq.
1 Feb 2015
I don't know that's what I want to know.. I am having terrible withdrawal symptoms.. Crying, very bad night sweats, teeth chattering,headaches, stomach pain, heart racing before and in the midst of waking up from a restless night, and the feeling of coming to a stop on an elevator.. I guess that's the brain zaps everyone is calling it.. Im too looking for help, I am having the worse time of my life because of this med.. I will be so happy when its completely out of my system. I started taking it two weeks ago and stopped because my insurance won't pay for it, it has now been two full days since I quit
12 Mar 2015
I've been on Pristiq for the past 2 years (50mg, then 100mg, and 50mg again), and I've gone cold turkey. My dr. says it's not a drug that you're supposed to taper off, neither break the pill or take on alternating days. I had really bad side effects, like excessive night sweat, anorgasmy, loss of libido, mind confusion, nistagm (shaky eyes) and other symptoms.
The treatment was great. I was a little bit distant and less emotional, but on different occasions, when I didn't take the pill in the morning, I'd feel severe side effects.
Cold turkey was going fine, maybe because I didn't forget the pill, so my mind was at ease without the meds. On my sixth day (yesterday) without it, around 5pm, I had a real bad loss of balance, my head was spinning, and a little nausea. It felt like I was high on something else. Had a little trouble to sleep, but I blacked out early and had, again, one of those surreal-extra-real-dreams. In the next morning I was still dizzy, so I took dramamine and the dizziness and drowsiness are under control.
Always remember that every drug acts differently on each person. Side effects and withdrawal will vary. DO NOT interrupt treatment without your dr's approval, and DO NOT take the drug without professional help - if you do, you're only half-helping yourself. :)
6 Apr 2015
I am currently weaning off Pristiq 100. My Dr had me cut my 100s in half and take 1 (50 mg) every day for 2 weeks and then take that half pill every other day for 2 weeks. Wow. I am on the 1st week of every other day and today was the first day I really had a rough time with it. Symptoms include: headache, tiredness, stomach pain, nausea, shaky, crying, cold chills, then hot feelings, dizziness, mind zaps, and overall anxiety. I can't wait for this drug to be out of my system. Good luck to all of you who are in the same boat.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on Effexor 150mg for 10 years and wanted to be drug free. The Dr. said it would be a difficult withdrawal process and suggested I get on ...
4 answers • 14 Jan 2010
Please help. I see that lots of people are having trouble sleeping on pristiq but I dont see insomnia listed as a side effect. I have been on pristiq ...
3 answers • 12 Jun 2010
getting off prestiq
1 answer • 21 Jul 2010
side affects from prestiq have caused tardive diskinesia involuntary mouth movements i am coming off prestiq going on zoloft fairly quickly, any ...
2 answers • 20 Jan 2013
2 answers • 10 Aug 2014